Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 14, 2017, 2:21 AM EDT for Ross County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2017, 2:21 AM EDT (06:21 UTC)
- Expired
- Jul 14, 2017, 2:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Ross County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
169 WWUS81 KILN 140621 SPSILN Special Weather Statement National Weather Service Wilmington OH 221 AM EDT FRI JUL 14 2017 OHZ064-073-140645- Ross OH-Pickaway OH- 221 AM EDT FRI JUL 14 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PICKAWAY AND NORTHEASTERN ROSS COUNTIES UNTIL 245 AM EDT... At 221 AM EDT, radar indicated a strong thunderstorm 8 miles southeast of New Holland, moving east at 35 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Very heavy rain... Locations impacted include... Chillicothe, Kingston, North Folk Village, Frankfort, Clarksburg, Tarlton, Pickaway County Airport, Andersonville, Mooresville, Hallsville, Austin and Whisler. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3936 8324 3954 8323 3955 8275 3930 8276 TIME...MOT...LOC 0621Z 271DEG 30KT 3946 8315 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 14, 1:49 AM EDT, 32 minutes earlier.
Area forecast discussion, Jul 14, 1:49 AM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
149 AM EDT Fri Jul 14 2017
.SYNOPSIS...
Thunderstorm chances will continue this morning as a cold front
slowly moves south into the Ohio Valley. Heavy rain will be
possible with some of the storms. Rain chances will continue to
shift south today, before clearing the area this afternoon.
Slightly cooler and drier conditions are anticipated for the
weekend, until thunderstorm chances begin again Sunday evening.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Severe threat has diminished. Cannot rule out an isolated strong
storm, however expect any remaining threat to generally be
isolated heavy rainfall. Cancelled portions of the flash flood
watch. Some of the hi res models are indicating additional
development across portions of the region and with some flood
products already in place, did not want to cancel the remainder
of the flash flood watch just yet. Will monitor trends and
reevaluate within a couple of hours.
With moist airmass in place do not expect temperatures to drop
much overnight. Went close to guidance with lows in the low to
middle 70s.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
With the cold front still taking its time moving through the ILN
CWA on Friday, chances for storms will continue, mainly for the
southeastern half of the forecast area. The environment ahead
of the cold front will remain very similar to today -- quite
moist and generally unstable, but weakly sheared. Thus, similar
threats may be possible in the southeastern CWA tomorrow through
early afternoon -- a very marginal severe risk, but a decent
threat for heavy rain. By evening, all chances for precipitation
will be ending, as dewpoints behind the front drop into the
lower to mid 60s. Though Friday is likely to still be relatively
warm -- generally lower to mid 80s -- the drier conditions will
allow for min temps Friday night to drop well into the 60s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Period begins with high pressure centered over the mid Mississippi
Valley, extending east into the region. The GFS is in the minority
as it produces some pop up showers Saturday afternoon. Expect some
cu to develop, put will keep the forecast dry at this point. Highs
will be between 80-85 degrees.
Models continue to advertise a frontal passage Sunday night. Ahead
of the front Sunday afternoon, the GFS remains a little quicker in
dropping QPF into the nw counties. Will carry slight chance the PoPs
in the nw. Overnight Sunday night as the front drops through the
region, scattered convection should affect the fa. The front lingers
near the Ohio at 12Z Monday, so kept chance PoPs for the first part
of the day. Highs Monday will be in the lower to mid 80s.
Models differ with how strong the upper ridging will be for the
middle of next week. THe GFS is a little flatter and therefore
allows pcpn to begin to work into the region by Wednesday. Kept most
of the region dry Wednesday, then went chance PoPs Thursday.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Showers and thunderstorms have continued to diminish in coverage
this morning as daytime heating has been lost. A surface cold
front was located across northern Indiana this morning and will
continue to slowly push southeast. Ahead of the front some more
weak showers and thunderstorms will be possible with the chance
of precipitation slowly decreasing across the board.
This morning dewpoint depressions are also near zero degrees
which will make restrictions in visibilities possible until
daybreak. Overall though think clouds will hold overnight making
any restrictions in visibility transient. During the day today
the cold front will slowly sag south and clear the TAF sites
this afternoon. Ahead of the front high res guidance is
indicating some showers and thunderstorms possible which makes
sense given the moisture rich air and instability. It does
appear the best focus will be south and east of the TAF sites
though.
As the front clear the forecast area PWATs and dewpoints will
slowly fall. Saturday morning skies will begin to clear and with
a wet ground the potential for fog exists. Both NAM and GFS
forecast soundings indicate this, but the GFS shows more of a
stratus deck forming. For now have just hinted at the mention.
OUTLOOK...IFR ceilings and visibilities possible Saturday
morning. Thunderstorms are possible on Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 4 AM EDT early this morning for
OHZ043>046-051>056-060>065-070>074-077>082-088.
KY...Flash Flood Watch until 4 AM EDT early this morning for
KYZ091>093.
IN...Flash Flood Watch until 4 AM EDT early this morning for INZ058-
059-066-073>075.
&&
SYNOPSIS...Haines/Hatzos
NEAR TERM...Novak
SHORT TERM...Hatzos
LONG TERM...Sites
AVIATION...HainesHazardous weather outlook, Jul 13, 9:47 PM EDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 947 PM EDT Thu Jul 13 2017 INZ058-059-066-073>075-KYZ091>093-OHZ043>046-051>056-060>065-070>074- 077>082-088-150200- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Boone-Kenton- Campbell-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 947 PM EDT Thu Jul 13 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT FRIDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-080-KYZ089-090-094>100-OHZ026-034-035-042-150200- Wayne-Switzerland-Carroll-Gallatin-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- 947 PM EDT Thu Jul 13 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky and West Central Ohio. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 13, 10:52 PM EDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1052 PM EDT THU JUL 13 2017
INZ073>075-140315-
Ripley IN-Ohio IN-Dearborn IN-
1052 PM EDT THU JUL 13 2017
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHEASTERN RIPLEY AND
WESTERN DEARBORN COUNTIES UNTIL 1115 PM EDT...
At 1052 PM EDT, radar indicated a strong thunderstorm near
Versailles, moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Aurora, Versailles, Milan, Dillsboro, Moores Hill, Wilmington,
Manchester, Mount Sinai, Cold Springs, Benham, Farmers Retreat,
Friendship, Versailles Lake, Cross Plains and Olean.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3924 8492 3901 8493 3893 8515 3893 8520
3892 8520 3891 8521 3891 8532 3904 8533
TIME...MOT...LOC 0252Z 241DEG 40KT 3901 8519Special weather statement, Jul 13, 11:09 PM EDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1109 PM EDT THU JUL 13 2017
INZ073>075-140345-
Ripley IN-Ohio IN-Dearborn IN-
1109 PM EDT THU JUL 13 2017
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHEASTERN RIPLEY AND
SOUTHERN DEARBORN COUNTIES UNTIL 1145 PM EDT...
At 1109 PM EDT, radar indicated a strong thunderstorm over Dillsboro,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Lawrenceburg, Aurora, Rising Sun, Dillsboro, Wilmington, French,
Hartford, Mount Sinai, Pate, Cold Springs, Farmers Retreat, Bear
Branch and Friendship.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3906 8520 3915 8488 3907 8487 3907 8489
3905 8490 3902 8487 3895 8486 3890 8507
3890 8513 3892 8514 3893 8514 3893 8515
TIME...MOT...LOC 0309Z 253DEG 27KT 3900 8508Special weather statement, Jul 13, 11:24 PM EDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1124 PM EDT THU JUL 13 2017
OHZ071-072-140400-
Warren OH-Clinton OH-
1124 PM EDT THU JUL 13 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN AND WESTERN
CLINTON COUNTIES UNTIL MIDNIGHT EDT...
At 1124 PM EDT, radar indicated a strong thunderstorm over Morrow,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Mason, Lebanon, Monroe, Loveland, Blanchester, Morrow, Kings Island,
South Lebanon, Maineville, Clarksville, Harveysburg, Midland,
Butlerville, Pleasant Plain, Murdock, State Route 123 at State Route
132, Fort Ancient, Oakland, Landen and Dallasburg.
This includes I-71 in Ohio between mile markers 22 and 48.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3943 8431 3952 8389 3929 8388 3926 8416
3927 8426 3929 8426 3929 8430
TIME...MOT...LOC 0324Z 264DEG 29KT 3935 8416Special weather statement, Jul 13, 11:38 PM EDT, 2 hours 43 minutes before
Special Weather Statement National Weather Service Wilmington OH 1138 PM EDT THU JUL 13 2017 OHZ079-080-140415- Highland OH-Brown OH- 1138 PM EDT THU JUL 13 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BROWN AND SOUTHWESTERN HIGHLAND COUNTIES UNTIL 1215 AM EDT... At 1137 PM EDT, radar indicated a strong thunderstorm near Sardinia, moving east at 35 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Very heavy rain... Locations impacted include... Hillsboro, Mount Orab, Sardinia, Belfast, New Market, Mowrystown, Danville in Highland County, New Hope, Berrysville, State Route 136 at US Route 62 and Buford. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3895 8392 3912 8390 3923 8357 3905 8354 TIME...MOT...LOC 0337Z 254DEG 28KT 3906 8378
Local storm report, Jul 14, 1:29 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
129 AM EDT FRI JUL 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM FLOOD 5 NNE LEBANON 39.49N 84.16W
07/14/2017 WARREN OH LAW ENFORCEMENT
UTICA ROAD AT OLD 122 CLOSED DUE TO HIGH WATER.
&&Special weather statement, Jul 14, 2:21 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Wilmington OH 221 AM EDT FRI JUL 14 2017 OHZ064-073-140645- Ross OH-Pickaway OH- 221 AM EDT FRI JUL 14 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PICKAWAY AND NORTHEASTERN ROSS COUNTIES UNTIL 245 AM EDT... At 221 AM EDT, radar indicated a strong thunderstorm 8 miles southeast of New Holland, moving east at 35 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Very heavy rain... Locations impacted include... Chillicothe, Kingston, North Folk Village, Frankfort, Clarksburg, Tarlton, Pickaway County Airport, Andersonville, Mooresville, Hallsville, Austin and Whisler. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3936 8324 3954 8323 3955 8275 3930 8276 TIME...MOT...LOC 0621Z 271DEG 30KT 3946 8315
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:24 PM EDT | Special Weather Statement | ILN | Warren | 36 min |
| Jul 13, 11:28 PM EDT | Areal Flood Advisory | ILN | Butler, Warren | 2 hr |
| Jul 13, 11:38 PM EDT | Special Weather Statement | ILN | Highland | 37 min |
| Jul 14, 12:26 AM EDT | Areal Flood Advisory | ILN | Clinton, Warren | 2 hr |
| Jul 14, 12:58 PM EDT | Special Weather Statement | ILN | Pike | 32 min |
| Jul 14, 4:33 PM EDT | River Flood Warning | ILN | Licking | 30 hr |
| Jul 13, 10:52 PM EDT | Special Weather Statement | ILN | Dearborn | 23 min |
| Jul 13, 11:09 PM EDT | Special Weather Statement | ILN | Ohio | 36 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.